I have experience with this drug off and on over the years, so do not want any advice to see my doc, talk to my pharmacist etc. I have tapered from 30 to 20 last month and did the following over the last 8 days. 10, 20, 10, 10,20,10,10,10. I am feeling great so am thinking of going completely off it in a month or so.
My question is can I stay at 10 today, or have to do one last 20 before I go on 10 steadily?
Nobody here has the medical or pharmacological training to give you the advice you're asking.
I mean no offense by this, but apparently, by the tone of your post, seeking professional help to withdraw, even from a drug you're very familiar with, is advice you've been given before and have rejected. Which is completely your choice.
Unfortunately, it won't be coming from this forum.
I wish you the very best during your taper.
I went on it again in November after 4 years off, when I confused gastritis with anziety. I told my doc I wanted to go back on it at the time but later on when the Celexa wasn't changing anything, I figured all that burning etc. that I thought was butterflies was mainly gastritis. It was so terrible in Jan and Feb when doc moved me up from Omeprazole 20s to 40s that I thought my guts would never recover.
The gastritis is under control and a trip back to doc for Celexa advice will just be a waste of time, as I didn't need to be back on it again, and doc will just tell me to go off it. I just can't remember if her taper program last time involved 3 10s then a 20 or steady 10s, but since I haven't had any taper issues I don't think it makes much difference.
Didn't know about the gastritis, but since that is under control, why not simply call the doctor who layed out your first taper and ask her to go over it with you? If, as you say, she is going to tell you to get off it anyway, there would be no reason for her to hesitate in discussting the taper again.
There are many reasons it is wiser to do a taper under the guidance of a doctor. For one, obviously, they have more knowledge than we do, even though you may be very familiar with this drug and have done this before, that still can't replace the expertise of your doctor. I'm an RN (for 18 years) and believe me, I consider myself very knowledgeable, but I still wouldn't attempt something like that without the input of my doctor.
Another good reason to do things like this the right way is in case of any negative outcomes. If you should run into trouble along the way, some doctors are not very receptive to people changing the prescription instructions they gave, and some may even drop you as a patient or refuse to help you. That is obviously a more severe scenario, but it is not unheard of, and I think it is something you should consider.
I'm with Lydia that it seems like it would be just as easy to continue on with your doc's help than to try this on your own. You may be fine now, but when you finally jump off from the dose you choose, you may run into problems.
My advice would be to just tell your doc that you started the process because you wanted to come off the Celexa, but realized you should do it with her help.
If you were hesitant to include her because you thought she may give you a hard time about wanting to d/c the med, you just stand your ground and tell her it is a decision you already thoroughly thought through and decided on. That would not be a good reason to taper on your own.
No, my doc is perfect so I am not afraid to discuss anything with her, I just don't have the time for an appointment and I don't think there is an exact science that applies to every individual since some have big side effects when going off Celexa and others like me don't. I didn't have any withdrawal symptoms other than 1 minor ping and some weird dreams 4 years ago, and the way this withdrawal is going I don't expect any big problems to blindside me in a flash.
The other reason I know it isn't an exact science rule that applies to each person is because the Celexa site says you can increase in increments of 20 every week or so but when I went on it in Dec the pharmacist said she had never seen anyone go above the initial 20 within the first month and my body would be "overcome" if I did. I questioned my doc at the time who told me the pharmacist was too conservative.
I just can't exactly remember my doc's instructions 4 years ago but since tonight is my 5th day of 10s without any effect I think I am home free at that dose. My doc told me that 7 days of the same dose is long enough to be stabilized when moving to the next taper down, so in a couple of days I will be virtually stabilized at 10s.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.